MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number H74939031602010
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 - date of event: the event date of (b)(6) 2023 is estimated based of the aware date of 04dec2023 as the exact date was not reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 6.0mmx20mmx135cm (4f) sterling balloon was advanced for dilatation.However, the balloon was pierced.No complications reported.
 
Additional Manufacturer Narrative
B3 - date of event: the event date of 01dec2023 is estimated based of the aware date of 04dec2023 as the exact date was not reported.Device evaluated by mfr: the sterling balloon catheter was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a hole in the guidewire lumen 7mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a hole in the guidewire lumen which would cause the balloon the fail to inflate.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to correct the model number and unique identifier (udi) # in response to an fda request.B3 - date of event: the event date of 01dec2023 is estimated based of the aware date of 04dec2023 as the exact date was not reported.Device evaluated by mfr: the sterling balloon catheter was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a hole in the guidewire lumen 7mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a hole in the guidewire lumen which would cause the balloon the fail to inflate.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18369359
Report Number2124215-2023-71830
Device Sequence Number7711205
Product Code DQY
UDI-Device Identifier08714729757252
UDI-Public(01)08714729757252(17)260412(10)31417854
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2026
Device Model NumberH74939031602010
Device Catalogue Number24690
Device Lot Number0031417854
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer02/14/2024
06/12/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date03/06/2024
07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown